Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 77, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 6, 2017, 10:04 PM CDT for Bryan County, Carter County, Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 10:04 PM CDT (03:04 UTC)
- Expired
- Aug 7, 2017, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, OK, Carter County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 147 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted.
249
WGUS54 KOUN 070304
FFWOUN
OKC013-019-095-070600-
/O.NEW.KOUN.FF.W.0077.170807T0304Z-170807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1004 PM CDT SUN AUG 6 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Bryan County in southeastern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Northern Marshall County in southeastern Oklahoma...
* Until 100 AM CDT
* At 1004 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Nearly
three inches of rain have already fallen. Flash flooding is
occurring or is imminent.
* Some locations that will experience flooding include...
Madill, Kingston, Silo, Kenefic, Mead, Little City, eastern Lake
Murray, northeastern Lake Texoma and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3395 9653 3406 9697 3407 9697 3407 9700
3409 9708 3417 9699 3417 9668 3415 9661
3414 9661 3414 9660 3411 9658 3411 9645
3416 9645 3416 9643 3415 9630
$$
032 follow-up statements
254
WGUS74 KOUN 070507
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1207 AM CDT MON AUG 7 2017
OKC013-019-070514-
/O.CAN.KOUN.FF.W.0077.000000T0000Z-170807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bryan OK-Carter OK-
1207 AM CDT MON AUG 7 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN BRYAN AND SOUTHEASTERN
CARTER COUNTIES IS CANCELLED...
Heavy rain has ended and significant flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 3403 9684 3408 9674 3417 9668 3415 9661
3414 9661 3414 9660 3407 9656 3403 9658
3402 9658 3401 9663 3397 9659
$$
OKC095-070600-
/O.CON.KOUN.FF.W.0077.000000T0000Z-170807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall OK-
1207 AM CDT MON AUG 7 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN MARSHALL COUNTY...
At 1204 AM CDT, Doppler radar indicated heavy rain producing
thunderstorms are decreasing across the warning area. However,
runoff from earlier heavy rains may still be ongoing. Flash flooding
is still possible.
Some locations that will experience flooding include...
Kingston, Little City and northeastern Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3403 9684 3408 9674 3417 9668 3415 9661
3414 9661 3414 9660 3407 9656 3403 9658
3402 9658 3401 9663 3397 9659
$$
BRB371
WGUS74 KOUN 070540
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1240 AM CDT MON AUG 7 2017
OKC095-070550-
/O.CAN.KOUN.FF.W.0077.000000T0000Z-170807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall OK-
1240 AM CDT MON AUG 7 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MARSHALL COUNTY IS
CANCELLED...
The heavy rain has ended. Significant flooding is no longer
expected, although runoff from earlier heavy rainfall may still be
ongoing and could cause minor flooding. Please continue to heed any
remaining road closures.
LAT...LON 3403 9684 3408 9674 3417 9668 3415 9661
3414 9661 3414 9660 3407 9656 3403 9658
3402 9658 3401 9663 3397 9659
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:33 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 6, 9:33 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Norman OK 933 PM CDT Sun Aug 6 2017 .DISCUSSION... Weak flow aloft has resulted in very slow movement of storms this evening, with the resulting risk of flooding. It is unclear exactly how the overnight convection will evolve, with very little in the way of clear features over our forecast area...other than the current storms themselves, of course. Have made some minor adjustments to...hopefully...refine the PoPs/QPF/weather and temperatures overnight. CmS && .PREV DISCUSSION... /issued 635 PM CDT Sun Aug 6 2017/ DISCUSSION... The 00Z aviation discussion follows.... AVIATION... There is a lot of uncertainty regarding convective development this evening and overnight, since the fate of storm development in our forecast area will be partially dependent on what happens with the large storm cluster from NW/KSJT to W/KFTW...and how much lift the weak cold front (across central/southern Oklahoma) can generate. TSRA were already mentioned in the TAFs for KLAW and KSPS for this evening, and that seems reasonable, and likely enough to keep, but storms are by no means definite at either site. Models and recent history suggest that low clouds, mostly with bases from 1,000 to 2,000 ft, but sometimes lower, will form overnight, and will persist through at least mid-morning, if not early afternoon on Monday. Winds are expected to be mainly from the northeast at 10 to 15 kt, except, of course, in/near thunderstorms. CmS PREV DISCUSSION... /issued 234 PM CDT Sun Aug 6 2017/ DISCUSSION... Large complex of storms moved through overnight and this morning, overturning much of the airmass across the area. There looks to be some recovery going on across parts of central and southern Oklahoma into north Texas this afternoon to the south of advancing surface front. Could see scattered convection develop later this afternoon along and south of this boundary across southern Oklahoma. This activity would then shift south into north Texas overnight. Some heavy rainfall is possible, but anticipate more widespread potentially flooding rain to be south of the area. Do not anticipate a flood watch at this time. Rain chances linger across the south Monday, but a majority of the area may remain dry Monday and Tuesday before another active period commences Tue night/Wed and continues into next weekend. This should keep temperatures in check through much of the upcoming week with 80s being the rule for highs with most of the 90s confined to western north Texas. Flood watches may be necessary by later in the week if what the models show comes to fruition. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 83 68 84 / 20 10 10 20 Hobart OK 70 84 69 86 / 40 20 10 20 Wichita Falls TX 73 85 71 87 / 60 30 20 30 Gage OK 65 80 64 83 / 20 10 10 20 Ponca City OK 66 82 66 82 / 0 0 0 10 Durant OK 72 84 71 85 / 80 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CDT Sun Aug 6 2017 OKZ004>048-050>052-TXZ083>090-071015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CDT Sun Aug 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening. The risk area is generally along and south of an Altus to Ardmore and Durant line. A nearly stationary outflow boundary, combined with strong afternoon heating should result in scattered showers and thunderstorms. Moderate instability will result in a few strong to severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts to 70 mph and some hail will be possible with the stronger storms. Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall this afternoon and tonight, resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of southern Oklahoma and north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms chances will continue through next Saturday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Monday through next Saturday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 6, 8:40 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
840 PM CDT SUN AUG 6 2017
OKZ041-046-047-050>052-070215-
Love OK-Carter OK-Johnston OK-Marshall OK-Murray OK-Bryan OK-
840 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southwestern Johnston...Marshall...southeastern Murray and
Bryan Counties Until 915 PM CDT...
AT 837 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Ardmore to 5 miles northwest of Little City to 3
miles south of Utica to 7 miles south of Boswell. The storms were
nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Durant, Madill, Tishomingo, Lone Grove, Kingston, Dickson,
Colbert, Mannsville, Springer, Bokchito, Ravia, Achille, Bennington,
Silo, Mill Creek, Dougherty, Gene Autry, Kemp and Mead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3383 9583 3389 9593 3384 9602 3384 9614
3376 9618 3377 9629 3369 9636 3378 9643
3378 9647 3390 9659 3401 9679 3410 9726
3428 9733 3444 9710 3445 9680 3420 9658
3403 9609 3404 9594 3394 9594 3387 9580
TIME...MOT...LOC 0137Z 41DEG 10KT 3423 9711 3413 9669 3386 9623 3392
9591
03Special weather statement, Aug 6, 8:54 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
854 PM CDT SUN AUG 6 2017
OKZ037-044-070230-
Tillman OK-Cotton OK-
854 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman and western
Cotton Counties Until 930 PM CDT...
AT 853 PM CDT, a strong thunderstorm was located 4 miles northwest of
Cookietown, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Walters, Grandfield, Chattanooga, Randlett, Devol, Hollister,
Loveland and Cookietown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 9879 3427 9898 3449 9889 3451 9869
3451 9867 3441 9866 3441 9837 3421 9828
3412 9851
TIME...MOT...LOC 0153Z 327DEG 5KT 3431 9853
03Local storm report, Aug 6, 9:18 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT SUN AUG 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 3 NNE LONE GROVE 34.22N 97.25W
08/06/2017 M69 MPH CARTER OK MESONET
ARDMORE SITE.
&&Special weather statement, Aug 6, 9:34 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
934 PM CDT SUN AUG 6 2017
OKZ044-045-TXZ090-070315-
Cotton OK-Jefferson OK-Clay TX-
934 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
northwestern Jefferson and north central Clay Counties Until 1015 PM
CDT...
AT 932 PM CDT, a strong thunderstorm was located near Temple, moving
southwest at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Temple, Byers, Hastings, southwestern Waurika Lake and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 9845 3436 9818 3432 9813 3429 9814
3429 9809 3424 9803 3403 9823
TIME...MOT...LOC 0232Z 47DEG 7KT 3426 9818
03Special weather statement, Aug 6, 9:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
937 PM CDT SUN AUG 6 2017
TXZ088-089-070330-
Archer TX-Baylor TX-
937 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Archer and southern
Baylor Counties Until 1030 PM CDT...
AT 934 PM CDT, a strong thunderstorm was located 7 miles southeast of
Seymour, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Megargel, Westover and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3340 9931 3347 9947 3361 9947 3346 9873
3340 9876
TIME...MOT...LOC 0234Z 294DEG 22KT 3350 9920
03Local storm report, Aug 6, 10:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SUN AUG 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM FLASH FLOOD DURANT 34.00N 96.39W
08/06/2017 BRYAN OK LAW ENFORCEMENT
STREETS CLOSED IN TOWN DUE TO FLOODING.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Aug 6, 7:30 PM CDT | Special Weather Statement | OUN | Murray | 30 min |
| Aug 6, 8:00 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Aug 6, 8:02 PM CDT | Special Weather Statement | OUN | Stephens | 58 min |
| Aug 6, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Aug 6, 8:29 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Marshall, Murray, Stephens | 3 hr |
| Aug 6, 8:37 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Aug 6, 8:40 PM CDT | Special Weather Statement | OUN | Bryan, Carter, Marshall | 35 min |
| Aug 6, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 29 min |
| Aug 6, 8:54 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 36 min |
| Aug 6, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 27 min |
| Aug 6, 9:22 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Aug 6, 9:24 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Aug 6, 9:31 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| Aug 6, 9:34 PM CDT | Special Weather Statement | OUN | Cotton | 41 min |
| Aug 6, 9:51 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Aug 6, 9:52 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Aug 6, 10:29 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 6, 10:39 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Aug 6, 11:02 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Aug 6, 11:33 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| Aug 7, 12:15 AM CDT | Areal Flood Advisory | OUN | Bryan | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.